Iron infusion : Well I finally got my... - Restless Legs Syn...

Restless Legs Syndrome

15,452 members9,799 posts

Iron infusion

Rish
Rish

Well I finally got my iron infusion today so I’m hoping it will help and I can lower my dose of ropinirole.

Since I last wrote about being on 6mg of ropinirole and it still not helping even with gabapentin I also take tramadol and it isn’t working so now the iron infusion! I’m hoping something will start to work soon.

21 Replies
oldestnewest

Oh Rish,

First, I’m delighted you got your iron infusion BUT nothing will help You until you get off the Ropinirole. You were on 6mg 2 months ago which is 6 times the new recommended maximum.

Elisse and others pointed you to the video on Augmentation.

The only way to get relief from the dreadful RLS is to get off Ropinirole. Gabapentin will not help at all while you’re augmenting.

You need to reduce the Ropinirole by 0.5mg every 5/7 days. Some would advise an even slower reduction. The tramadol will help as you reduce but it will still be difficult.

When you drop the last 0.5mg ( in a about 6-8weeks) the withdrawal symptoms will really kick in and you’ll get little or no sleep for 10/14 days. At this stage make sure you are on holiday and have help with your childcare.

It can take a few months for the withdrawal symptoms to settle but at that stage you may find the effects of the iron infusion will have relieved the RLS.

I’m really sorry to put a dampener on the great news about the iron infusion but I know from the hundreds of posts on here and other Facebook groups that your RLS will not resolve until you are off the Ropinirole. It is a miracle drug at first which turns into a nightmare.

Rish
Rish in reply to Joolsg

Thank you joolsg I will do my best to try get off the ropinirole it’s going to be very difficult as I even get rls when walking if I have had no medication, I get very emotional and go for any tablets to try stop the jumping legs I’m sometimes scared I will take to many but by mind only thinks of stopping the horrible twitching legs .

Joolsg
Joolsg in reply to Rish

The best thing you can do for yourself is get off that poison. The fact you have it all day and even when walking is a sign you are in severe Augmentation. I promise you life will be so much better when you are off Ropinirole. It is a frightening and horrendous experience but it doesn’t last forever ( whereas Augmentation does and will only get worse).

I went through it in 2016 and like you was terrified of life without Ropinirole. I reduced from 4 mg by dropping 0.5 mg every 5/7 days. The last 2 weeks were the worst experience of my life and I had little sleep and was crying constantly BUT I made it through and am so glad I did.

I don’t get RLS in the day now and it doesn’t affect my arms, hands & face anymore.

I manage to get sleep most nights.

If you can get hold of illegal cannabis, do so! It allowed me precious sleep during withdrawal. Plan it so you have 24/7 help available as the last 2 weeks you won’t be able to work or function properly.

There are better meds available for RLS like pregabalin or opioids. Ask your GP to read up on Augmentation so he/she can give you the support you need during withdrawal.

Also make sure you ration the Ropinirole so you have enough to get through withdrawal and get rid of the excess so you are not tempted to take them or increase the dose. Otherwise it will be too tempting to give in.

Elisse2
Elisse2 in reply to Joolsg

Jools did you take tramadol when withdrawing, if so then how much and when did you take it, daytime , night time. both..?

Joolsg
Joolsg in reply to Elisse2

I took 50mg every 4 hours and cannabis during the worst nights. Dr B advised me so I trusted him. I stopped the tramadol cold turkey after 2 months with no side effects and switched to Oxycontin and pregabalin after 6 months when the Gabapentin wasn’t helping much.

Thank you for all your advice I will give it ago even tho I’m dreading it 😢 anything to get better.

Elisse2
Elisse2 in reply to Rish

Rish listen to Jools she gives you very good information on how you need to get off your Ropinerole, she is right, nothing will work for you til you get right off it. When you are having a moment and feel like giving up come on here the members will support you. How much of the Tramadol are you taking. ?

Rish
Rish in reply to Elisse2

Thank you I’m going to try

Tramadol is 50mg one a night x

Elisse2
Elisse2 in reply to Rish

One 50mg Tramadol will not help much with the withdrawals, ask your doctor if you can increase it , to two 50mgs.

Rish can I just confirm that you are in the UK and got the infusion on the basis of treating RLS alone? Can you ask what your ferritin was before the infusion? Wishing you the best of luck x

Rish
Rish in reply to Pippins2

Hi yes in the uk up in Cumbria my levels were 24 my doctor wrote to the hospital and then I got a call to go in for the iron infusion. I was surprised with it being based or RLS x thank you

Joolsg
Joolsg in reply to Rish

Hi Rish

The good news is that your RLS is very likely to be linked to your low iron so once you are off Ropinirole you can slowly reduce Gabapentin and I really think you will be one of the people who will be med free in the future.

As Elisse and Pippins advise, get more Tramadol as you’ll need more during withdrawal.

On the worst nights I took 50mg every 4 hours ( on the advice of Dr Buchfuhrer in California who answers my emails from the UK).

Please stay strong and stick to the withdrawal because I promise it will be the best decision you ever make.

I noticed that you posted previously that you thought your child might have RLS. If you were anaemic during pregnancy & breastfeeding, your child might also be iron deficient so ferrous bisglycinate might help. Have a chat with your GP to work out the best way to get children’s levels up.

Keep in touch and let us know how you get on.

Rish
Rish in reply to Joolsg

Thank you so much for your help and advice I will keep in touch with what I’m doing I must speak to my doctor first so she knows how to help me x thank you 🙏🏻

Joolsg
Joolsg in reply to Rish

You’re welcome. Elisse & Pippins & Nightdancer helped me to get off Ropinirole so I am so happy to do the same for others on here. Everyone knows so much more than any GP or neurologist I have come across in the UK. Sadly most doctors are completely ignorant & have no idea what Augmentation is or how to help people through withdrawal.

Pippins2
Pippins2 in reply to Rish

Thankyou for your reply. Good that some doctors are realising that an iron infusion can help. Fingers crossed it works for you x

Huge good luck with the withdrawal.Sending love.x

“I wanted you to see what real courage is, instead of getting the idea that courage is a man with a gun in his hand. It's when you know you're licked before you begin, but you begin anyway and see it through no matter what.

- Atticus Finch”

― Harper Lee, To Kill a Mockingbird

Hope you manage to get it sorted soon

Good luck.

Please keep us informed.

Thank you everyone x

I have been taking iron supplements 3× daily and it has helped so much I pray it helps you too . Please keep us updated

You may also like...